Alert archive / Missouri / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 331, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Sep 23, 2025, 8:23 PM CDT for Dallas County, Greene County, Webster County, Missouri. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 23, 2025, 8:23 PM CDT (01:23 UTC)
- Expired
- Sep 23, 2025, 9:15 PM CDT
- In force
- 52 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Dallas County, MO, Greene County, MO, Webster County, MO
The radar
The Springfield radar (KSGF), 42 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 23, 9:00 PM CDT | TSTM WND DMG | 5 W Duncan, MO | Trees snapped at the base and mid trunk, sheet metal barn roof blown off. Time estimated from radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.4 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 185 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
700
WUUS53 KSGF 240123
SVRSGF
MOC059-077-225-240215-
/O.NEW.KSGF.SV.W.0331.250924T0123Z-250924T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
823 PM CDT Tue Sep 23 2025
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Northern Webster County in southwestern Missouri...
Southern Dallas County in southwestern Missouri...
Northeastern Greene County in southwestern Missouri...
* Until 915 PM CDT.
* At 823 PM CDT, a severe thunderstorm was located 7 miles northeast
of Fair Grove, or 12 miles south of Buffalo, moving southeast at 30
mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Marshfield, Fair Grove, Niangua, Olive, Elkland, March, and
Charity.
This includes Interstate 44 between mile markers 94 and 109.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3732 9310 3742 9319 3746 9318 3756 9306
3743 9269 3739 9269 3722 9277
TIME...MOT...LOC 0123Z 297DEG 24KT 3747 9307
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Camden2 follow-up statements
719
WWUS53 KSGF 240140
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
840 PM CDT Tue Sep 23 2025
MOC059-077-240150-
/O.CAN.KSGF.SV.W.0331.000000T0000Z-250924T0215Z/
Dallas MO-Greene MO-
840 PM CDT Tue Sep 23 2025
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN DALLAS AND
NORTHEASTERN GREENE COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
&&
LAT...LON 3730 9303 3732 9308 3737 9308 3749 9296
3740 9269 3723 9276 3722 9277
TIME...MOT...LOC 0140Z 298DEG 24KT 3738 9293
$$
MOC225-240215-
/O.CON.KSGF.SV.W.0331.000000T0000Z-250924T0215Z/
Webster MO-
840 PM CDT Tue Sep 23 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR NORTHERN WEBSTER COUNTY...
At 840 PM CDT, a severe thunderstorm was located over Marshfield,
moving southeast at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Marshfield and Niangua.
This includes Interstate 44 between mile markers 94 and 107.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3730 9303 3732 9308 3737 9308 3749 9296
3740 9269 3723 9276 3722 9277
TIME...MOT...LOC 0140Z 298DEG 24KT 3738 9293
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Camden908
WWUS53 KSGF 240217
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
917 PM CDT Tue Sep 23 2025
MOC225-240227-
/O.EXP.KSGF.SV.W.0331.000000T0000Z-250924T0215Z/
Webster MO-
917 PM CDT Tue Sep 23 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WEBSTER COUNTY HAS
EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been allowed to expire. However, gusty winds and heavy rain are
still possible with this thunderstorm.
&&
LAT...LON 3730 9303 3732 9308 3737 9308 3749 9296
3740 9269 3723 9276 3722 9277
TIME...MOT...LOC 0217Z 297DEG 24KT 3727 9266
$$
CamdenWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 23, 7:09 PM CDT, 1 hour 14 minutes earlier. Its key messages:
- Periods of moderate to locally heavy rainfall and flooding are possible this evening into tonight, mainly across our south and southwestern counties. A Flood Watch is in effect for portions of the area through tonight.
- The risk for severe weather has decrease, but there remains a risk for a few strong to marginally severe storms through this evening.
- Seasonal temperatures and lingering rain chances will occur midweek before drier, more pleasant conditions arrive into the weekend.
Area forecast discussion, Sep 23, 7:09 PM CDT, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
709 PM CDT Tue Sep 23 2025
.KEY MESSAGES...
- Periods of moderate to locally heavy rainfall and flooding are
possible this evening into tonight, mainly across our south
and southwestern counties. A Flood Watch is in effect for
portions of the area through tonight.
- The risk for severe weather has decrease, but there remains a
risk for a few strong to marginally severe storms through
this evening.
- Seasonal temperatures and lingering rain chances will occur
midweek before drier, more pleasant conditions arrive into the
weekend.
&&
.UPDATE...
Issued at 657 PM CDT Tue Sep 23 2025
SPC mesoscale analysis and 00Z SGF radiosonde data shows mainly
500 J/kg or less of MLCAPE (slightly higher near South West
City, MO) and a capping inversion. This has inhibited storm
development. Shear profiles have become more backed in the mid
levels instead of deeply arced as shown in earlier model data,
preventing organization and promoting splitting of cells. These
factors have resulted in a decreased severe weather threat.
Still, may see a few strong to marginally severe storms, mainly
with a 1" hail and 60 mph wind threat. Tornadoes are no longer a
noteworthy concern.
Flooding concern has decreased some, but areas along and south
of a line from Branson to Carthage have generally seen 2-5
inches of rain today, so even moderate rain will quickly run off
in these areas. Thus, the Flood Watch will remain in place for
now.
&&
.SHORT TERM /THROUGH WEDNESDAY/...
Issued at 119 PM CDT Tue Sep 23 2025
A warm front remains over the area with a surface low over
central Oklahoma and waves of upper level energy moving through.
The surface low will shift over the area this evening, resulting
in increased wind fields, including wind shear. Instability
remains limited across the area due to widespread rain and cloud
cover, but some clearing is occuring over the southwestern CWA,
where dewpoints are higher than elsewhere at around 70F. MLCAPE
should increase to 1,000-2,000 J/kg south of I-44 later this
afternoon into the evening with effective shear of 40-50 kts and
SRH of 200-300. Long arcing hodographs (including SE surface
winds) will result in a tornado threat, but thinking that will
be greatest along the MO/AR border where the greatest low level
instability exists along a remnant convective boundary.
Overall expectations are for an uptick in convection later this
afternoon and evening, with some convection become severe given
ample fields for organized severe weather. Hail up to golf ball
size will be possible (mainly over the southwestern CWA) and
damaging winds along and south of I-44. A low end (5%) tornado
threat exists near the MO/AR border.
By late evening, stronger convection should exit the
southeastern CWA, but light rain, fog, and at times drizzle will
linger into Wednesday night or perhaps early Thursday. This is
due to the upper trough remaining over the area. Look for highs
in the 70s Wednesday and lows in the 50s Wednesday night.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
Issued at 119 PM CDT Tue Sep 23 2025
After precip exits the area Wednesday night or Thursday morning,
the rest of the long term is dry. Look for a gradually warning
trend from highs in the 70s Thursday to the low to mid 80s
Saturday, where it will remain into at least early next week.
&&
.AVIATION /00Z TAFS THROUGH 00Z THURSDAY/...
Issued at 644 PM CDT Tue Sep 23 2025
Showers and thunderstorms will continue to be possible this
evening. For tonight, IFR ceilings will develop as low level
moistures moves in, along fog/drizzle and showers. Additional
showers and thunderstorms will be possible on Wednesday with IFR
to MVFR ceilings.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
KS...Flood Watch through Wednesday morning for KSZ097-101.
MO...Flood Watch through Wednesday morning for MOZ088-093>097-
101>105.
&&
UPDATE...Titus
SHORT TERM...Titus
LONG TERM...Titus
AVIATION...TitusHazardous weather outlook, Sep 23, 7:16 PM CDT, 1 hour 7 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 716 PM CDT Tue Sep 23 2025 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-250030- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 716 PM CDT Tue Sep 23 2025 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Marginal hail risk. Marginal thunderstorm wind damage risk. Elevated lightning risk. Elevated excessive rainfall risk Elevated Fog risk. DISCUSSION... Locally heavy rainfall and flooding will continue to be a concern this evening, especially south of a line from Carthage to Branson where 2 to 5 inches of rain fell earlier today. A Flood Watch remains in effect until 7 AM on Wednesday across portions of southern Missouri and southeast Kansas. There is risk for a few strong to marginally severe storms this evening. Hail up to the size of quarters and damaging winds will be the primary hazards. Locally dense fog is possible tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Locally dense fog is possible Wednesday morning. Additional thunderstorms will occur on Wednesday into early Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Titus
In the hours before
Local storm report, Sep 23, 4:02 PM CDT, 4 hours 21 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
402 PM CDT Tue Sep 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM Flash Flood Mcdowell 36.82N 93.79W
09/23/2025 Barry MO Dept of Highways
Road closed due to flooding Route C
Westbound (BARRY County).
&&
TEOLocal storm report, Sep 23, 4:04 PM CDT, 4 hours 19 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
404 PM CDT Tue Sep 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM Flash Flood 3 SSE Kirbyville 36.58N 93.14W
09/23/2025 Taney MO Dept of Highways
Road closed due to flooding Route J North
and South bound (TANEY County).
&&
TEOLocal storm report, Sep 23, 4:33 PM CDT, 3 hours 50 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
433 PM CDT Tue Sep 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM Flash Flood Mcdowell 36.82N 93.79W
09/23/2025 Barry MO Dept of Highways
Route C westbound and eastbound closed due
to flooding.
&&
RENLocal storm report, Sep 23, 4:35 PM CDT, 3 hours 48 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
435 PM CDT Tue Sep 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM Flash Flood 4 SSE Kirbyville 36.57N 93.13W
09/23/2025 Taney MO Dept of Highways
Route J westbound and eastbound closed due
to flooding.
&&
RENSpecial weather statement, Sep 23, 6:08 PM CDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Springfield MO
608 PM CDT Tue Sep 23 2025
MOZ095-232345-
Christian MO-
608 PM CDT Tue Sep 23 2025
...A STRONG THUNDERSTORM WILL IMPACT EASTERN CHRISTIAN COUNTY THROUGH
645 PM CDT...
At 607 PM CDT, Doppler radar was tracking a strong thunderstorm near
Highlandville, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ozark, Sparta, Highlandville, Spokane, Christian Center, Oldfield,
Chadwick, Linden, Elkhead, Bruner, Selmore, and Keltner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3683 9334 3698 9334 3709 9301 3708 9290
3705 9290 3704 9291 3689 9291
TIME...MOT...LOC 2307Z 256DEG 31KT 3695 9318
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CamdenSpecial weather statement, Sep 23, 7:49 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Springfield MO
749 PM CDT Tue Sep 23 2025
MOZ079-080-091-240115-
Dallas MO-Polk MO-Webster MO-
749 PM CDT Tue Sep 23 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN WEBSTER...SOUTHERN
DALLAS AND SOUTHEASTERN POLK COUNTIES THROUGH 815 PM CDT...
At 749 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pleasant Hope, or 9 miles east of Bolivar, moving east at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Buffalo, Halfway, Olive, Elkland, Foose, March, Long Lane, and
Charity.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3742 9308 3742 9315 3753 9337 3764 9331
3762 9288 3737 9298
TIME...MOT...LOC 0049Z 285DEG 28KT 3756 9325
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
CamdenThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 7:29 PM CDT | Areal Flood Warning | SGF | Barry, Stone, Taney | 3 hr |
| Sep 23, 7:49 PM CDT | Special Weather Statement | SGF | Dallas | 26 min |
| Sep 23, 9:12 PM CDT | Special Weather Statement | SGF | Wright | 33 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.